I've been on 16 mg of Suboxone for 5 days now and I cant hold m eyes open. I just woke up from sleeping 14 hrs and still cant hold my eyes open.Has anyone else had this happen to them?
Does Suboxone cause extreme tiredness?
Question posted by dlebleu on 11 Feb 2012
Last updated on 11 July 2020 by Biblehunter
I've been on 16 mg now for about a month-and-a-half and I thought it was just getting used to the medication but everyday I go to sleep I wake up I go to sleep I wake up I go to sleep and it's getting depressing. Can anybody please help me?
Sometimes it causes extreme tiredness and other times it causes insomnia. Sometimes that changes with time. But what you're describing sounds like too much, as well as too much at once. I take mine in 2 mg doses because just a little too much and my eyes start to close. You didn't say how you take it, 8 mg twice a day, or some other way? I suggest you take 2 - 4 mg for the first dose. If you take 4 mg try to wait 6 hours before you take more. If you don't feel a need for more, then don't take more. When you do, take 2 or 4 mg again. If you don't have the extreme tiredness, then try to not take more until tomorrow. You might be surprised at how long you can go and how little you actually need. My guess is 8 mg a day is going to be enough, but if you need more then take it. But take it in small doses so you can see where the tiredness hits you.
Let us know if you need more help.
It depends on what your system was used to before you started on Suboxone. My thought is that you are taking more than needed. Suboxone has a long half-life meaning after taking two on Monday, you still have 8 mgs. in your system on Tuesday before you took your Tuesday's dose of 2 more.
That means you have the equivalent of 3 - 8 mgs in your system on Tuesday morning.
Cut back to half of what you are taking.
Since you are new to this drug, give it a little more time to see if your body will adjust to it. I started taking Suboxone 8mg. Tabs, twice a day, two years ago and I am still on the same dose. In the beginning my doctor had me on 8mg. Tabs, three times a day. Obviously that is too high of a dose, so after a couple of months I asked him to lower the dose. A lot of people here will tell you that 16mg. A day is also too high of a dose. I believe it depends on exactly how much narcotic use was going on and for how long. Before starting the Suboxone I had been prescribed Lortab 10mg. Tabs, 4xdaily, vicoden 5mg. Tabs 4x daily, Ativan 1mg. 3x daily, Lunesta at night for sleep and about once a week I would be in the ER hooked up to an IV receiving Dilaudid. I didn't start out abusing any of the drugs prescribed. I was taking Percocet 2-4tabs a day for 1-2 days only about every 2-3 months for migraines.
I did just fine for about the first five years, then the migraines started coming more often ( 1-2 x a month, then 1-2x a week) and that is when it got out of hand. I won't lie about it, I also started taking more of it because I liked how I felt on them. But after about 15 years of going to doctors appointments, pharmacies, etc... I just woke up one morning and realized I didn't like the person I had become. The pain meds were no longer relieving the pain either, and I thought to myself( what am I going to do if I get into an accident or get some kind of excrutiatingly painful disease?). I had reached my max and nothing, not even the strongest of pain meds ( Dilaudid) was relieving my pain anymore. So I made the decision to just quit cold turkey!! What a really dumb thing to do!! I suffered for ten horrible days of detox. Realizing that there is no cure for this disease ( addiction) and still feeling like crap after the ten days, I made an appointment to see a Suboxone doctor. Immediately after taking the very first tablet I started to feel like my old self again. Most people only take Suboxone for a short period of time. No matter what your doctor tells you, Suboxone will cause terrible withdrawals if stopped abruptly. Some people here will even tell you that the withdrawals from Suboxone is worst than any other narcotic ingested. But I promise you there is still hope!! Since you just started taking them, I would suggest that you have a plan in place for when you reach the point in your own recovery that you decide it's time to stop taking them. Everybody is different, drugs effect everyone differently. But if you choose to only take them for a short while, you can contact a person called Robert 325 and he can help you with his taper down plan. It has worked very well for most people. I myself have chosen to continue to take Suboxone indefinitely because I will probably have migraines my entire life and instead of going back to taking pain meds, I've chosen to continue the Suboxone because it actually helps relieve my migraine pain. It's kind of ironic though, after years of taking enough narcotics to drop a horse, and having migraines almost on a daily basis, after I detoxed off of all of them the migraines have almost come to a complete halt. I have only gotten a migraine about 4-6 times over the past two years. I believe that it was the pain meds causing me to have so many rebound headaches!! Now, getting back to your original question-I have found that the Suboxone does make me very lethargic. I myself can go to bed at 10:00 pm and if I don't set my alarm, I will not wake up until around 4:00 pm the next day. And since 18 hours of sleep is way too much!! I have to set two alarms just to wake me up!! But I also take Phenergan twice a day for nausea. My doctor doesn't like it, but I hate the taste of Suboxone and it makes me sick to my stomach. Phenergan will cause drowsiness also, so combined with the Suboxone and I could pretty much sleep my days away. Sorry for the long post, but I felt that since you just started taking this medication that someone should give you the facts so you can be aware and make good choices. Best of luck to you!!! Nik
- Suboxone uses and safety info
- Suboxone information for Healthcare Professionals (includes dosage details)
- Side effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.